MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Catalog Number 0092100
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blakemore tube of white pegs that come in the ports when the product was new used to be easily removed with fingers.Now they were struggling with hemostats to remove the pegs before use as they were inserted so tightly, they were looking for advice on how best to remove these prior to use of the needed port.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the blakemore tube of white pegs that come in the ports when the product was new used to be easily removed with fingers.Now they were struggling with hemostats to remove the pegs before use as they were inserted so tightly, they were looking for advice on how best to remove these prior to use of the needed port.Per additional information received on 03jun2024, it was reported that the issue they were having was about the white plastic pegs that were in the balloon inflation ports.These pegs were in so tightly from the factory that it took a long time for the nurses to remove them, as we could not use the tube with these pegs in place.Last time, it took 2 nurses over 20 minutes to get them out; they were sure that could agree that with an acute upper variceal bleed 20 minutes was way too long to have to wait.Stated that provide any suggestions on how they could avoid this complication next time that would be great.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿incorrect plug/funnel dimension design".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿blakemore esophageal-nasogastric tube instructions for passing the esophageal balloon for the control of bleeding from esophageal varices, adult and intermediate sizes numbers 0092100 and 0092300.Caution: test balloon for air leakage and proper inflation before using tube.Single use: non-sterile.Caution: this product contains natural rubber latex which may cause allergic reactions.Warning: it is mandatory, assuming that the balloon has controlled the bleeding, to determine the state of the liver prior to removal of the esophageal balloon.Removal of the balloon too early in an individual with marked prothrombinemia or thrombocytopenia will lead to resumption of bleeding.It is safe to tampon esophageal varices for prolonged periods, months if necessary, in preparation for operation if no traction is applied.Warning: on tube, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: store at room temperature away from direct exposure to light, preferably in the original packaging.Sterilization: if sterile use is desired, the tube may be sterilized by ethylene oxide or steam autoclave.Remove plastic plugs prior to sterilization.Typical conditions for ethylene oxide sterilization are 500 mg per liter ethylene oxide, 30-70 percentage relative humidity, and 120-130 fahrenheit.Exposure times will vary depending on the type of equipment used.The equipment manufacturer¿s recommendations should be followed along with the proper use of biological controls.Aeration cycles for the removal of ethylene oxide residues should be carried out according to the equipment manufacturer¿s instructions.Typical conditions for steam sterilization are 20 minutes at 250 fahrenheit or 5 minutes at 270 fahrenheit.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19350770
Report Number1018233-2024-02819
Device Sequence Number17966647
Product Code KNT
UDI-Device Identifier00801741076800
UDI-Public(01)00801741076800
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0092100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown